MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PERICARDIOCENTESIS KIT; PERICARDIOCENTESIS CATHETER KIT

MERIT MEDICAL SYSTEMS INC. PERICARDIOCENTESIS KIT; PERICARDIOCENTESIS CATHETER KIT
Model Number PC803EU/A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed and a root cause could not be determined.
 
Event or Problem Description
The account alleges that at the end of a cryotherapy procedure for ablation of paroxysmal atrial fibrillation, the patient was unresponsive to simple commands.The clinical team suspected cardiac tamponade.Cpr was administered and the patient was intubated.Two attempts to perform a pericardiocentesis were attempted by the attending physician.First attempt: pericardial puncture is unsuccessfully attempted with the 18g pink needle.The practitioner states that the needle may be clogged; it was impossible to pull back on the plunger of the syringe.Second attempt: pericardial puncture is attempted with a pink spinocan 18gg 88mm needle reference 4501390 from bbraun.This attempt was successful, and the procedure was completed with 90 ml's of blood removed from the patient's pericardial sack.The same syringe was used with both needles.The patient's vital signs improved.

Brand Name
PERICARDIOCENTESIS KIT
Common Device Name
PERICARDIOCENTESIS CATHETER KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton bsn, rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key17399140
Report Number9616662-2023-00010
Device Sequence Number7657502
Product Code PXU
UDI-Device Identifier00884450013465
UDI-Public00884450013465
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPC803EU/A
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown